Louisiana, 2015Tornadoes and Hail in Louisiana, April 27, 2015
April 27, 2015 · NWS LIX · 28 events in 14 counties and zones
A strong upper level low over the southern Rockies aided in the development of surface low pressure over north Texas on the 26th. As this low moved east along a stationary front over Louisiana and Mississippi, a strong line of thunderstorms developed during the early morning hours of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low over the southern Rockies aided in the development of surface low pressure over north Texas on the 26th. As this low moved east along a stationary front over Louisiana and Mississippi, a strong line of thunderstorms developed during the early morning hours of the 27th. This line of storms moved rapidly across southeast Louisiana during the daylight hours of the 27th. Numerous reports of thunderstorm wind damage were received, primarily downed trees and power lines. Several meso-cyclones embedded in the southern potion of the squall line spawned weak tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 27, 2:48 AM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 27, 2:48 AM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CDT MON APR 27 2015
.SHORT TERM...
A VERY ACTIVE WEATHER REGIME IS EXPECTED FOR THE FORECAST AREA
THROUGH TUESDAY WITH BOTH A SEVERE WEATHER AND HEAVY RAINFALL
THREAT FOR THE AREA. SATELLITE IMAGERY THIS MORNING DEPICTED A
STREAM OF MID AND HIGH LEVEL MOISTURE EXTENDING FROM THE PACIFIC
ACROSS NORTHERN MEXICO AND INTO THE NORTHERN GULF AND GULF STATES
REGION. SATELLITE DERIVED ESTIMATES OF THE PRECIPITABLE WATER
INDICATED VALUES NEAR 2 INCHES ACROSS THE NORTH GULF. THIS HIGH
MOISTURE CONTENT AIRMASS IS EXPECTED TO PUSH NORTHWARD INTO THE
FORECAST AREA TODAY IN ADVANCE OF A POTENT MID/UPPER LEVEL LOW
CURRENTLY SPINNING OVER NORTHEAST NEW MEXICO. MODELS FORECAST THAT
THIS MID/UPPER LOW WILL MOVE SLOWLY EAST ACROSS NORTH TEXAS AND
THE SOUTHERN PLAINS THROUGH TONIGHT AND INTO THE LOWER MISSISSIPPI
VALLEY REGION ON TUESDAY. A WEAK AND NEARLY STATIONARY FRONTAL
BOUNDARY WILL REMAIN IN PLACE ACROSS THE FORECAST AREA THROUGH
TUESDAY. AN AREA OF LOW PRESSURE ASSOCIATED WITH THE MID/UPPER
LEVEL LOW IS FORECAST TO DEVELOP ALONG THE MID/UPPER TEXAS COAST
TODAY AND MOVE EASTWARD ALONG THE CENTRAL GULF COAST THROUGH
TUESDAY NIGHT. A STRONG UPPER LEVEL JET IS FORECAST TO REMAIN OVER
NORTHERN MEXICO AND THE SOUTHEAST CONUS THROUGH THE PERIOD WITH A
COUPLED JET STRUCTURE LIKELY TO ENHANCE CONVECTION OVER THE LOWER
MISSISSIPPI VALLEY AND CENTRAL GULF COAST REGION LATER TODAY AND
TONIGHT. FORECAST SOUNDINGS INDICATE MAINLY MODEST CAPE THROUGH
THE PERIOD. HOWEVER...SUFFICIENT INSTABILITY AND CONSIDERABLE
SHEAR ARE INDICATED IN THE FORECAST SOUNDINGS. HELICITY VALUES ARE
ALSO FORECAST TO BE QUITE HIGH WITH THE FRONTAL BOUNDARY DRAPED
ACROSS THE AREA AND AS THE SURFACE LOW APPROACHES AND MOVES ALONG
THE GULF COAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE AND
THE STORM PREDICTION CENTER HAS INDICATED AN ENHANCED RISK FOR
SEVERE THUNDERSTORMS ACROSS MOST OF SOUTHEAST LOUISIANA THROUGH
TONIGHT WITH A SLIGHT RISK ELSEWHERE ACROSS THE FORECAST AREA. THE
FORECAST AREA HAS BEEN OUTLOOKED FOR A MARGINAL RISK OF SEVERE
WEATHER ON TUESDAY WITH THE EXCEPTION OF COASTAL MISSISSIPPI AND
EXTREME COASTAL AREAS OF SOUTHEAST LOUISIANA WHERE A SLIGHT RISK
WILL EXIST. RAINFALL MAY BE HEAVY IN SOME AREAS THROUGH TUESDAY
MORNING WITH A GENERAL 2 TO 3 INCHES POSSIBLE ACROSS MUCH OF THE
AREA. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH
WILL BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH MID DAY
TUESDAY. 11
.LONG TERM...
THE WEATHER WILL QUIET DOWN AFTER TUESDAY WITH A DEEP TROUGH OVER
THE EASTERN CONUS SLOWLY MOVING OFF TO THE EAST THROUGH THE END OF
THE WEEK. UPPER LEVEL RIDGING DEVELOPING OVER THE PLAINS OVER THE
LAST PART OF THE WEEK WILL FLATTEN AND TRANSLATE EASTWARD OVER
SOUTHEAST DURING THE COURSE OF THE WEEKEND. RELATIVELY COOLER
CONDITIONS LOCALLY DURING THE MID AND LATE WORK WEEK PERIOD WILL
MODERATE OVER THE WEEKEND. ANY LINGERING SHOWERS ACROSS EASTERN
SECTIONS OF THE FORECAST AREA WILL DEPART THE REGION ON WEDNESDAY
WITH DRY WEATHER THEN FORECAST THROUGH THE WEEKEND. 11
&&
.AVIATION...
EXPECT TO SEE A LOW STRATUS DECK RANGING FROM 200 TO 500 FEET REMAIN
OVER MOST TERMINALS THROUGH 14Z. THIS DECK SHOULD BREAK UP AROUND
14Z. SOME VIS RESTRICTIONS TO 1/4SM MAY OCCUR AT SEVERAL LOCATIONS
MAINLY SOUTH OF LAKE PONTCHARTRAIN. THE INVERSION RESPONSIBLE FOR
THIS SHOULD BEGIN TO ERODE AFTER 12Z. A MIX OF MVFR AND VFR CEILINGS
WILL DEVELOP AROUND 14-15Z AS INCREASED BOUNDARY LAYER MIXING
OCCURS. AFTER 18Z...CONDITIONS WILL BEGIN TO DETERIORATE AS
CEILINGS FALL BACK INTO IFR RANGE AND NUMEROUS SHOWERS AND
THUNDERSTORMS MOVE INTO THE AREA. LOW LEVEL CEILINGS OF 500 TO 1000
FEET WILL BEGIN TO MOVE OVER ALL TERMINAL LOCATIONS BY AFTERNOON AND
REMAIN OVERNIGHT. 17
&&
.MARINE...
A STRONG LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO
EAST IN THE OUTER COASTAL WATERS TODAY. THIS LINE AND FURTHER
DEVELOPMENT OF THUNDERSTORMS WILL MOVE SLOWLY NORTH THROUGHOUT THE
DAY. SOME OF THESE STORMS WILL BE SEVERE. A SFC LOW WILL DEVELOP
NEAR THE TEXAS COASTAL BEND AND MOVE EAST THROUGH THE LOCAL COASTAL
WATERS TUESDAY. THIS WILL HELP SHIFT WINDS FROM AN EASTERLY AND
SOUTHEAST DIRECTION TO NW. WITH THE LOW MOVING EAST SLOWLY...NW WIND
SPEEDS WILL STAY ELEVATED THROUGH FRIDAY. RETURN FLOW ON
SOUTHEASTERLY WINDS WILL START ONCE AGAIN BY NEXT WEEK. 17
&&
.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NAVY WEEK.
ACTIVATION...NONE. ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL
MONDAY AND TUESDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 62 72 52 / 70 80 60 30
BTR 78 65 75 53 / 70 80 50 20
ASD 78 66 79 57 / 70 80 50 30
MSY 79 69 80 59 / 70 80 50 20
GPT 77 67 77 59 / 60 80 60 30
PQL 78 66 78 59 / 60 70 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR LAZ034>037-039-040-046>050-056>072.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR MSZ068>071-077-080>082.
GM...NONE.
&&Hazardous weather outlook, Apr 27, 3:34 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT MON APR 27 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-272145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
434 AM CDT MON APR 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT FOR SOUTHEAST LOUISIANA. A SLIGHT RISK EXISTS FOR ALL
SOUTHERN MISSISSIPPI COUNTIES. MAIN HAZARDS INCLUDE DAMAGING
WINDS...LARGE HAIL...CONTINUOUS LIGHTNING...VERY HEAVY RAIN...AND
ISOLATED TORNADOES.
THUNDERSTORMS TODAY THROUGH TUESDAY MORNING WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL WITHIN A SHORT PERIOD OF TIME.
AMOUNTS OF 2 TO 3 INCHES WITH LOCALIZED AMOUNTS UP TO 5 INCHES MAY
BE PRODUCED AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL AREAS
THROUGH 7AM TUESDAY MORNING FOR THIS POTENTIAL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS MAINLY TUESDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. A
SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST MAINLY TUESDAY
MORNING FOR ST BERNARD AND PLAQUEMINES PARISHES AS WELL AS
JACKSON AND HARRISON COUNTIES. THIS WILL BE FOR ONGOING SEVERE
THUNDERSTORMS DURING THE MORNING AS THEY EXIT THE REGION. THE
PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...CONTINUOUS
LIGHTNING...VERY HEAVY RAIN...AND ISOLATED TORNADOES.
A SMALL CRAFT ADVISORY MAY BE NEEDED STARTING TUESDAY NIGHT FOR
STRONG NORTHWEST WINDS OVER ALL COASTAL WATERS. THIS ADVISORY MAY
RUN THROUGH MUCH OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH TUESDAY MORNING.
In the hours before
Special weather statement, Apr 27, 6:56 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
756 AM CDT MON APR 27 2015
LAZ034>036-046>049-056-MSZ068-069-271400-
WEST BATON ROUGE-ASSUMPTION-IBERVILLE-POINTE COUPEE-EAST
FELICIANA-EAST BATON ROUGE-ASCENSION-WEST FELICIANA-WILKINSON-AMITE-
756 AM CDT MON APR 27 2015
...A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE AREA BY 9 AM CDT...
AT 749 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUBY TO NEAR MAMOU TO NEAR GRAND CHENIER...AND
MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...MORGAN CITY...DENHAM SPRINGS...
GONZALES...DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...NEW ROADS...
JACKSON...ST. FRANCISVILLE...CLINTON...KROTZ SPRINGS...MELVILLE...
LIBERTY...NAPOLEONVILLE...OAK HILLS PLACE...BELLE RIVER AND ST.
GABRIEL.
THESE STORMS WILL REACH THE WESTERN PORTIONS OF POINTE
COUPEE...IBERVILLE...WEST FELICIANA PARISHES..AND WILKINSON COUNTY
BY 9 AM. THE BATON ROUGE METRO AREA COULD SEE IMPACT AS EARLY AS 10
AM. BE ALERT AND AWARE AS WARNINGS ARE ISSUED THROUGH THE MORNING
HOURS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3098 9180 3103 9157 3113 9163 3132 9146
3135 9076 3072 9084 3058 9099 3040 9097
3034 9087 3007 9096 2984 9092 2963 9108
2964 9108 2996 9125 3004 9122 3011 9147
3023 9148 3026 9159 3044 9164 3050 9175
TIME...MOT...LOC 1249Z 250DEG 65KT 3123 9229 3062 9236 2984 9301
MJHEvent by event
21 thunderstorm wind, 5 tornado, 1 funnel cloud, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Pointe Coupee
- When
- April 27, 7:45 AM CST
- Where
- Pointe Coupee County, 1.37 mi WNW of New Roads
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.690, -91.450
Trees were blown down in several areas of Pointe Coupee Parish. Three houses and two vehicles were damaged by fallen trees. Event time was estimated from radar.
Thunderstorm Wind, Iberville
- When
- April 27, 8:08 AM CST
- Where
- Iberville County, 0.9 mi NE of Crescent
- Measured
- 90 kt (104 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.260, -91.260
Thunderstorm wind gusts damaged two large electrical transmission towers. Several trees were also blown down just northwest of Plaquemine.
Thunderstorm Wind, West Baton Rouge
- When
- April 27, 8:10 AM CST
- Where
- West Baton Rouge County, 0.17 mi NW of Oinclare
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 30.402, -91.232
Approximately 10 power poles were damaged along Louisiana Highway 1 south of Port Allen. Event time estimated by radar.
Tornado, Assumption
- When
- April 27, 8:15 AM CST to 8:17 AM CST
- Where
- Assumption County, 2.33 mi N of Pierre Pass to 2.17 mi NNE of Pierre Pass
- Rating
- EF1
- Path length
- 0.64 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.004, -91.198
A mesocyclone embedded in the squall line produced a tornado that initially touched d down along a gravel driveway near Derrick Street north of Pierre Part, snapping off large branches along the driveway, producing EF-0 damage. Path width was 50 yards wide at this point. The tornado moved east-southeast and crossed Derrick Street, damaging several homes and snapping hardwood trees. A carport was destroyed on one residence and a porch collapsed on another home. A third home had most of the tin roofing torn off the back of the house. The tornado was rated at EF-1 with a path width of 150 yards. The tornado continued east-southeast, crossing Louisiana Highway 70, paralleling Lee Drive, causing sporadic tree damage along the path and causing minor damage to homes, rating EF-0. The tornado re-intensified to EF-1 near the intersection of Lee Drive and East Drive. A chimney collapsed on one home and another home had a large portion of the tin roof removed with beams exposed. Several large trees were snapped at the base. The width remained 150 yards as it crossed Avoca Island Cutoff Canal, but the tornado weakened back to EF-0 strength as it crossed Grand Coupe Lane. A metal warehouse building had its doors blown inward at this location. The tornado moved into the woods near the end of Noe street where large branches were snapped off. The tornado was still 150 yards wide at this point. No access was available beyond this point, and it is unknown if the tornado remained on the ground beyond the end of Noe Street.
Thunderstorm Wind, East Baton Rouge
- When
- April 27, 8:15 AM CST
- Where
- East Baton Rouge County, 0.69 mi N of Broadmoor
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.460, -91.130
The front door was blown off of a commercial business on Choctaw Drive.
Thunderstorm Wind, East Baton Rouge
- When
- April 27, 8:15 AM CST to 8:25 AM CST
- Where
- East Baton Rouge County, 0.53 mi ENE of University
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 30.423, -91.172
Large tree branches and isolated trees were blown down in scattered areas across the Baton Rouge, including areas around the LSU campus. A man was injured when a tree fell onto the automobile he was driving.
Thunderstorm Wind, Assumption
- When
- April 27, 8:20 AM CST
- Where
- Assumption County, 0.69 mi S of Munson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.940, -91.030
Trees and power lines were blown down in many communities in Assumption Parish. Some homes received roof damage. The most concentrated damage was in the Napoleonville and Paincourtville areas. Event time estimated from radar.
Thunderstorm Wind, East Baton Rouge
- When
- April 27, 8:20 AM CST
- Where
- East Baton Rouge County, 0.95 mi NE of Woodlawn
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 30.390, -91.009
A trained spotter reported a 62 mph wind gust and a wall cloud in the Tiger Bend Road area. A large tree was also reported blown down onto an apartment building in the tiger bend area.
Tornado, Assumption
- When
- April 27, 8:28 AM CST to 8:30 AM CST
- Where
- Assumption County, 2.33 mi N of Pierre Pass to 2.17 mi NNE of Pierre Pass
- Rating
- EF0
- Path length
- 0.64 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.004, -91.198
A mesocyclone embedded in the squall line produced another tornado initially touching down in an area of softwood pine trees west of Bayouside Street. Trees had large branches snapped, and EF-0 damage was noted. The path width was only 25 yards at this point. The tornado then moved to the southeast and crossed Louisiana Highway 402 causing additional EF-0 damage. Several trees had large branches snapped off, and a few trees were uprooted. No visible damage to any structures was noted. The path width in this area was approximately 75 yards wide. The tornado crossed Louisiana Highway 1 and Bayou Lafourche just south of Hospital Road, causing additional tree damage. The tornado then crossed Louisiana Highway 308 south of Dodge Road, where additional tree damage in the form of large branches removed from hardwood trees was noted. All of this damage was rated EF-0, and the path width narrowed to 25 yards. No damage was noted beyond this point.
Thunderstorm Wind, Iberville
- When
- April 27, 8:30 AM CST
- Where
- Iberville County, 0.6 mi W of Plaquemine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.280, -91.240
Trees were reported down in multiple locations across Iberville Parish.
Thunderstorm Wind, Livingston
- When
- April 27, 8:30 AM CST
- Where
- Livingston County, 0.6 mi W of Denham Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.480, -90.960
Numerous trees were reported blown down near Julia Road.
Thunderstorm Wind, Livingston
- When
- April 27, 8:30 AM CST
- Where
- Livingston County, Denham Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.480, -90.950
A spotter reported roof damage to a commercial building in Denham Springs.
Thunderstorm Wind, Ascension
- When
- April 27, 8:30 AM CST
- Where
- Ascension County, Gonzales
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.230, -90.920
Thunderstorm wind gusts downed large limbs and trees in several communities in Ascension Parish. Four homes were damaged by fallen trees. Several yard fences were also blown down.
Thunderstorm Wind, Terrebonne
- When
- April 27, 8:40 AM CST
- Where
- Terrebonne County, 1.51 mi SSE of Houma
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.580, -90.710
Several trees were reported blown down in the Houma area.
Thunderstorm Wind, Livingston
- When
- April 27, 8:40 AM CST
- Where
- Livingston County, 4 mi S of Walker
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 30.422, -90.870
Large tree limbs and one large tree were blown down by thunderstorm wind gusts.
Tornado, Lafourche
- When
- April 27, 8:43 AM CST to 8:44 AM CST
- Where
- Lafourche County, 1.6 mi S of Chegby to 1.96 mi S of Chegby
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 29.857, -90.804
Another embedded mesocyclone embedded in the squall line produced a tornado. Tree damage was noted across a field west of Louisiana Highway 20, and due to lack of road access, this was determined to be the start point of the tornado. Several large trees were uprooted along the tree line. Damage was noted as EF-1 in this location. The tornado then moved east-southeast across the field, and crossed Louisiana Highway 20 at the intersection with Appletree Drive. EF-1 damage was noted here, and the tornado was approximately 75 yards wide at this point. A small professional building had large portions of siding ripped off and shingles missing from the roof. Trees were uprooted in varying directions in front of the home, and several power poles were snapped at the base in this location. The tornado then moved east-southeast down Appletree Lane and removed a large portion of the shingles from several homes. Several trees were also uprooted and snapped in this area. High end EF-0 and low end EF-1 damage was noted along Appletree Drive. At the end of Appletree Drive, a detached garage collapsed. The tornado then continued into the woods where a path was noted for several more yards with trees uprooted and snapped. The tornado remained 75 yards wide and maintained EF-1 strength as it moved into the woods. It is unknown if the tornado continued further into the woods due to a lack of access.
Thunderstorm Wind, St. James
- When
- April 27, 8:45 AM CST
- Where
- St. James County, Gramercy
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.050, -90.700
Several power poles were blown down by thunderstorm winds.
Tornado, St. Charles
- When
- April 27, 9:08 AM CST to 9:09 AM CST
- Where
- St. Charles County, 2.72 mi ESE of Des Allemands to 3.5 mi ESE of Des Allemands
- Rating
- EF0
- Path length
- 0.8 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 29.809, -90.431
A mesocyclone embedded in the squall line produced a weak tornado. Small trees were uprooted in a field west of Louisiana Highway 306, producing EF-0 damage. Path width was 25 yards wide at this point. The tornado quickly moved to the east-southeast and crossed Highway 306 between Mark and Matthew Streets, where additional large tree branches were snapped from numerous trees. Minor damage to roof coverings was noted along Mark and Matthew Streets. Power poles were also leaning south of Matthew Street. The damage path was 50 yards wide at this point and EF-0 damage was noted. The tornado continued east-southeast, and moved across Shamrock Drive at Edna Street. A home had siding removed and some shingles removed. Trees were also damaged along Edna Street. The tornado was 50 yards wide and produced EF-0 damage along Edna and Shamrock Streets. There was additional tree damage observed beyond the levee behind Shamrock Street, but due to lack of access, this is where the end point of the tornado is noted.
Thunderstorm Wind, St. Charles
- When
- April 27, 9:10 AM CST
- Where
- St. Charles County, 2.4 mi E of Des Allemands
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.830, -90.430
Trees and power lines were blown down in Bayou Gauche, Paradis and Des Allemands areas. Power poles were snapped along Louisiana Highways 306 and 632. Event time estimated.
Thunderstorm Wind, Terrebonne
- When
- April 27, 9:10 AM CST
- Where
- Terrebonne County, Houma
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -90.720
Several trees and power poles were blown down by thunderstorm winds. Event time was estimated by radar.
Tornado, Jefferson
- When
- April 27, 9:23 AM CST to 9:24 AM CST
- Where
- Jefferson County, 1.83 mi NNW of Moisant Arpt to 1.61 mi N of Moisant Arpt
- Rating
- EF1
- Path length
- 0.57 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.025, -90.279
A weak tornado., along the leading edge of a squall line, touched down at the levee of Duncan Canal north of West Esplanade Avenue. Two wooden power poles were bent near an apartment complex. The storm tracked to the east-southeast with mainly light tree damage, and one area of light roof damage on Grandlake Boulevard. The tornado then crossed Canal Number 17, and lifted the roof off of the back porch of a house on Tulane Drive. On the opposite side of Tulane Drive, another house had a small portion of its roof ripped off. The tornado continued to the east-southeast and crossed West Louisiana State Drive and bent over one wooden power pole, and snapped a second one. The tornado then uprooted a hardwood tree in front of a house on West Loyola. The most significant damage occurred at the corner of Loyola and West Esplanade, where multiple wooden power poles and a few trees were snapped. The tornado then quickly lifted as it crossed West Esplanade. In addition to the tornado, sporadic light tree damage occurred south of the track. A large portion of the facade of a hotel on the corner of Loyola and the Interstate 10 Service Road was damaged due to straight line winds.
Thunderstorm Wind, Jefferson
- When
- April 27, 9:28 AM CST
- Where
- Jefferson County, (Msy)moisant Fld New
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.000, -90.250
A wind gust to 61 knots was measured at New Orleans Armstrong Airport.
Thunderstorm Wind, Jefferson
- When
- April 27, 9:35 AM CST
- Where
- Jefferson County, 2.16 mi NNW of Southport
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.000, -90.180
Eleven large railcar shipping containers were blown off a train on the east bank approach to the Huey P Long Bridge in the Elmwood area of Metairie. The tracks at the location of the damage were approximately 70 feet above the ground.
Thunderstorm Wind, Plaquemines
- When
- April 27, 9:45 AM CST
- Where
- Plaquemines County, (Nbg)nas New Orleans
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 29.820, -90.000
A few trees were reported down and some awnings blown off buildings at Belle Chasse Naval Air Station. A few trees and large branches were also blown down in areas just east of the Naval Air Station.
Thunderstorm Wind, Jefferson
- When
- April 27, 9:50 AM CST
- Where
- Jefferson County, 1.83 mi SE of Gouldsboro
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 29.900, -90.030
A COOP observer recorded a 66 mph wind gust.
Thunderstorm Wind, Orleans
- When
- April 27, 9:55 AM CST to 10:10 AM CST
- Where
- Orleans County, 0.21 mi SSW of New Orleans
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.947, -90.101
Several trees and large limbs blown were down in scattered locations in New Orleans.
Funnel Cloud, Livingston
- When
- April 27, 5:20 PM CST
- Where
- Livingston County, 0.53 mi SW of Watson
- Reported by
- Public
- Coordinates
- 30.574, -90.956
Received a report of a funnel cloud from the public near Highways 1024 and 1019.
Hail, Livingston
- When
- April 27, 5:25 PM CST
- Where
- Livingston County, 4.87 mi N of Port Vincent
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.400, -90.860
Quarter size hail was reported near the Port Vincent area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, April 27, 2015$272,000 · 70 kt wind · 14 events
- Flash Flooding and Hail in Texas, April 27, 2015$65,000 · 1.25 in hail · 16 events
- High Surf in Hawaii, April 27 to 28, 201512 events
- Hail and Damaging Wind in Florida, April 27, 20151 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27, 201555 kt wind · 6 events
- Hail and Damaging Wind in Florida, April 27, 2015$5,000 · 1.75 in hail · 4 events
- Hail in Florida, April 27, 20151.75 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 27, 20153 events
- Damaging Winds in Louisiana, April 27, 201554 kt wind · 2 events
- Funnel Clouds in Texas, April 27, 20152 events
- Dense Fog in Colorado, April 27, 20151 event
- Heavy Rain in Hawaii, April 27, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564648, 574622, 564692, 564631, 564653, 564694, 564649, 564665, 564640, 564651, 564652, 564666, 564696, 564654, 564697, 564642, 564698, 564643, 564657, 564658, 564645, 564660, 564663, 564664, 564661, 574803, 564626, 564628.